MAUDE Adverse Event Report: ARTHREX INC. UNIVERSAL GLENOID - BASEPLATE SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX INC. UNIVERSAL GLENOID - BASEPLATE SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9120-01
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested/is expected for evaluation but has not yet been received.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.If the device is returned and additional information is obtained, a follow-up report will be submitted.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.
 
Event or Problem Description
It was reported that the universal glenoid got loose and both peripheral screws broke.No bony ingrowth in baseplate.Patient did not suffer any injury/ fall post surgery but patient was non-compliant with regards to post-op rehab schedule.He is a hand labourer, working on trucks.This was a third surgery.The implants were removed, apart from the broken-off superior screw, which could not be retrieved.As this part was deep in the bone, it will not interfere with the humeral implant.After removal of the implants, all remaining holes in the glenoid were bone grafted, thus converting a total shoulder prosthesis to a hemi.Male, age (b)(6), weight est.(b)(6) kg.The uhmwpe inlay (b)(4) however was heavily damaged during the attempt to retrieve the part during the revision.It looked intact before the surgeon started the retrieval.When retrieved, the baseplate didn't have any bony ingrowth, so no bone was cleaned off the implant.The implant came out together with the remaining well fixed screws.The surgeon stated that the patient was non-compliant with regards to his post-op rehab scheduled and started working too soon after first and second surgery.

Brand Name
UNIVERSAL GLENOID - BASEPLATE SMALL
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7137339
Report Number1220246-2017-00483
Device Sequence Number16411069
Product Code KWS
UDI-Device Identifier00888867057340
UDI-Public00888867057340
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K083435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Catalogue NumberAR-9120-01
Device Lot Number160056212
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient Weight90